Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 80, NWS Miami, FL

May 6, 2021

NWS Miami, FL issued this special marine warning at May 6, 2021, 3:53 PM EDT. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2021, 3:53 PM EDT (19:53 UTC)
Expired
May 6, 2021, 5:30 PM EDT
In force
97 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

The radar

The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

003 
WHUS52 KMFL 061953
SMWMFL
AMZ610-062130-
/O.NEW.KMFL.MA.W.0080.210506T1953Z-210506T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
353 PM EDT Thu May 6 2021

The National Weather Service in Miami has issued a

* Special Marine Warning for...
  Lake Okeechobee...

* Until 530 PM EDT.

* At 353 PM EDT, severe thunderstorms capable of producing
  waterspouts were located along a line extending from Wabasso to 11
  nm north of Buckhead Ridge to 10 nm north of Calusa, moving east at
  35 knots.

  HAZARD...Waterspouts, wind gusts 34 knots or greater, and small 
           hail.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* Locations impacted include...
  Canal Point, Liberty Point, Clewiston, Sand Cut, Pahokee, Buckhead
  Ridge, Lake Harbor, Calusa and Moore Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2718 8074 2711 8066 2696 8061 2696 8055
      2688 8055 2679 8063 2674 8063 2666 8068
      2663 8075 2666 8086 2680 8113 2687 8118
      2701 8115 2720 8093 2717 8090 2716 8088
      2714 8087 2720 8082 2721 8079
TIME...MOT...LOC 1953Z 270DEG 33KT 2775 8045 2733 8087 2716 8113 

WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...>34KTS

$$

SB/HGW
2 follow-up statements
908 
FZUS72 KMFL 062003
MWSMFL

Marine Weather Statement
National Weather Service Miami FL
403 PM EDT Thu May 6 2021

AMZ610-062130-
/O.CON.KMFL.MA.W.0080.000000T0000Z-210506T2130Z/
403 PM EDT Thu May 6 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM EDT...

For the following areas...
Lake Okeechobee...

At 403 PM EDT, severe thunderstorms capable of producing waterspouts
were located along a line extending from near Indian River Shores to
20 nm west of Saint Lucie West to 8 nm west of Buckhead Ridge, moving
east at 35 knots.

HAZARD...Waterspouts, wind gusts to 40 knots, and small hail.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally 
         hazardous seas. Small craft could be damaged in briefly 
         higher winds and suddenly higher waves.

Locations impacted include...
Canal Point, Liberty Point, Clewiston, Sand Cut, Pahokee, Buckhead
Ridge, Lake Harbor, Calusa and Moore Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2718 8074 2711 8066 2696 8061 2696 8055
      2688 8055 2679 8063 2674 8063 2666 8068
      2663 8075 2666 8086 2680 8113 2687 8118
      2701 8115 2720 8093 2717 8090 2716 8088
      2714 8087 2720 8082 2721 8079
TIME...MOT...LOC 2003Z 270DEG 33KT 2775 8036 2733 8078 2716 8104 

WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...40KTS

$$

SB/HGW
041 
FZUS72 KMFL 062041
MWSMFL

Marine Weather Statement
National Weather Service Miami FL
441 PM EDT Thu May 6 2021

AMZ610-062130-
/O.CON.KMFL.MA.W.0080.000000T0000Z-210506T2130Z/
441 PM EDT Thu May 6 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM EDT...

For the following areas...
Lake Okeechobee...

At 441 PM EDT, severe thunderstorms capable of producing waterspouts
were located along a line extending from 11 nm southwest of Saint
Lucie West to near Buckhead Ridge, moving east at 20 knots.

HAZARD...Waterspouts, wind gusts to 40 knots, and small hail.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally 
         hazardous seas. Small craft could be damaged in briefly 
         higher winds and suddenly higher waves.

Locations impacted include...
Canal Point, Liberty Point, Clewiston, Sand Cut, Pahokee, Buckhead
Ridge, Lake Harbor, Calusa and Moore Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2718 8074 2711 8066 2696 8061 2696 8055
      2688 8055 2679 8063 2674 8063 2666 8068
      2663 8075 2666 8086 2680 8113 2687 8118
      2701 8115 2720 8093 2717 8090 2716 8088
      2714 8087 2720 8082 2721 8079
TIME...MOT...LOC 2041Z 256DEG 19KT 2724 8059 2714 8081 

WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...40KTS

$$

SB/HGW

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at May 6, 3:36 PM EDT, 17 minutes earlier.

Area forecast discussion, May 6, 3:36 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Miami FL
Issued by National Weather Service Tampa Bay Ruskin FL
336 PM EDT Thu May 6 2021

.SHORT TERM (Rest of Today through Friday)...
19Z water vapor and H4 RAP analysis showing a highly amplified
upper level pattern has evolved over the CONUS...featuring sharp
ridging over the inter- mountain west and downstream troughing to
the east of the MS Valley. Florida finds itself within the base
of this trough...with an embedded shortwave passing by this
evening. This shortwave energy will help to propel a late season
cold front down out of central Florida into our region overnight
and Friday morning before stalling over the Florida Straits.

The atmosphere remains quite unstable this afternoon across south
Florida in the pre-frontal environment. Visible satellite imagery
shows well defined east and west coast seabreeze boundaries well
established, and both starting to kick off the anticipated storms.
Over the next few hours we should see the west coast boundary
evolve eastward and eventually interact with the eastern sea-
breeze along/near the I-95 corridor. With this forecast philosophy
in mind...storms should also consolidate with time toward the
eastern Metro area. This evolution is in fairly good agreement
among the model consensus and forecast storm evolution follows
the 12Z HREF fairly close. I-95 corridor counties remained
outlooked in a marginal risk for severe weather through this
evening by the storm prediction center...in agreement with where
the most robust surface convergence is likely to occur in the
hours to come.

Storm will evolve offshore into the Atlantic and/or dissipate
within a few hours of sunset...leaving the region to see a mostly
dry frontal passage late tonight.

This "cold front" will really be primarily responsible for
bringing some drier air to the region the next 48-60 hours. This
time of year it is difficult to really cool things off much, and
temperatures will again be up near 90 for most locations on
Friday. Some leftover residual moisture over coastal Dade/Broward
counties and enhanced convergence of the stalled frontal boundary
and sea-breeze may be enough to support a few late day storms,
although coverage and updraft intensity potential looks less than
today.

.LONG TERM (Saturday through Next Thursday)...
The upper level pattern flattens out quickly as we head into the
weekend and the eastern trough ejects over the north Atlantic.
Surface high pressure will exist from the eastern Atlantic to the
Florida peninsula and eastern Gulf of Mexico under this zonal flow
aloft...keeping our weather seasonable and mainly dry.
Much of the early and middle portion of next week look warm and
seasonably humid. Any significant shortwave energy in the synoptic
westerlies looks to stay generally north of the region, however,
slight enhancements in lift may promote an afternoon or evening
through Wednesday. At this point, none of this activity looks
organized or widespread.
Still a ways out, but some indications of another more significant
amplification to the longwave pattern late in the week over the
eastern conus that could result in another late season front and
more organized thunderstorm activity by Thursday or Friday. Still
plenty of time to watch the pattern evolve and adjust the
forecast.

&&

.AVIATION(18Z TAFS)...
The first round of convection has developed around PBI with an
additional round expected this afternoon/evening around the east
coast terminals. IFR/LIFR impacts with strong wind gusts and hail
cannot be ruled out at terminals that are directly impacted though
confidence is not high enough to restrict with short-fused AMDs
likely. Convection should diminish after sunset into the
overnight with light wind returning. Sea breeze formation is
expected again on Friday with convection possible again later.

&&

.MARINE...
Southerly winds shift northwest late tonight and Friday morning
before local sea-breezes again shift winds onshore near the coast
in the afternoon. A northeast wind flow develops for Saturday and
then easterly by Sunday as high pressure builds north of the
region. The early portion of next week will feature mainly
southeasterly winds as the high pressure area slides eastward
into the Atlantic. Winds may approach cautionary levels at times
Sunday into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            74  90  72  86 /  70  40  10  10
West Kendall     72  91  69  88 /  60  30  10  10
Opa-Locka        73  90  70  86 /  70  40  10  10
Homestead        72  89  70  85 /  60  30  10  10
Fort Lauderdale  74  89  72  85 /  60  40  10  10
N Ft Lauderdale  74  88  71  83 /  70  30  10  10
Pembroke Pines   73  90  70  85 /  70  40  10  10
West Palm Beach  71  86  69  83 /  70  20  10   0
Boca Raton       72  88  71  84 /  60  20  10  10
Naples           74  87  65  89 /  10  10   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Friday and Aviation/Marine...99
Friday Night through Thursday...99

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 6, 9:50 AM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
950 AM EDT Thu May 6 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
950 AM EDT Thu May 6 2021

...Strong to Isolated Severe Storms Possible This Afternoon...
...Heat indices 100 To 105 Degrees This Afternoon...
...Localize Flooding Possible East Coast This Afternoon...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Strong to isolated severe thunderstorms are possible
across the east coast metro area as well as portions of the interior
this afternoon and this evening. The strongest storms could produce
strong gusty winds, hail, heavy downpours, and frequent lightning.
Isolated tornadoes cannot be rule out over the east coast metro
areas

Wind: The strongest thunderstorms could contain wind gusts up to 60
mph this afternoon and this evening especially over the east coast
metro areas.

Hail: The strongest thunderstorms could contain hail up to quarter
sized this afternoon and this evening.

Flooding: Localized flooding will be possible across the east coast
metro areas this afternoon and this evening due to heavy downpours
from thunderstorms potentially moving across the same areas.

Tornadoes: An isolated tornado is possible over the east coast metro
areas with the strongest storms.

Temperatures: Highs today will be in the lower to mid 90s over the
interior and east coast metro areas with high humidity. This will
allow for the heat indices to get up to 100 to 105 degrees over these
areas this afternoon.

Waterspouts: An isolated waterspout is possible in showers and
thunderstorms over Lake Okeechobee as well as the Atlantic waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A chance of thunderstorms will remain in place on Friday mainly over
the eastern half of South Florida. Gusty winds and lightning will be
the primary hazards with the strongest thunderstorms.

The risk of rip currents will begin to increase again this upcoming
weekend across the Atlantic Coast beaches as east to southeasterly
flow increases.

.SPOTTER INFORMATION STATEMENT...

Spotter activation: Widespread spotter activation is not
anticipated, however, individual spotters are encouraged to report
high wind, hail, and flooding to the National Weather Service
Forecast Office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, May 6, 2:34 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Miami FL
234 PM EDT Thu May 6 2021

FLZ067-068-168-061915-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
234 PM EDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 315 PM EDT...

* At 234 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over The Acreage, or 7 miles
  southwest of Palm Beach Gardens. This storm was nearly stationary.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  West Palm Beach, Wellington, Jupiter, Palm Beach Gardens,
  Greenacres, Royal Palm Beach, Golden Lakes, North County Airport,
  Loxahatchee Groves, Lion Country Safari Park, The Acreage, Lake
  Belvedere Estates, Royal Palm Estates, Caloosa and Century Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2666 8014 2667 8040 2691 8038 2690 8012
TIME...MOT...LOC 1834Z 200DEG 3KT 2678 8026

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:19 PM EDTSpecial Marine WarningMFL56 min
May 5, 8:39 PM EDTSpecial Weather StatementMFLPalm Beach51 min
May 6, 12:35 PM EDTSpecial Marine WarningMFL55 min
May 6, 1:22 PM EDTSpecial Marine WarningMFL37 min
May 6, 2:34 PM EDTSpecial Weather StatementMFLPalm Beach41 min
May 6, 5:02 PM EDTSpecial Weather StatementMFLPalm Beach43 min
May 6, 5:23 PM EDTSpecial Marine WarningMFL37 min
May 6, 5:24 PM EDTSpecial Weather StatementMFLPalm Beach81 min
May 6, 5:34 PM EDTSevere Thunderstorm WarningMFLPalm Beach26 min
May 6, 5:48 PM EDTSpecial Weather StatementMFLPalm Beach42 min
May 6, 5:51 PM EDTSpecial Marine WarningMFL114 min
May 6, 5:53 PM EDTSevere Thunderstorm WarningMFLPalm Beach52 min
May 6, 5:56 PM EDTSpecial Marine WarningMFL64 min
May 6, 6:01 PM EDTSpecial Weather StatementMFLPalm Beach59 min
May 6, 6:08 PM EDTSpecial Weather StatementMFLBroward52 min
May 6, 6:08 PM EDTSevere Thunderstorm WarningMFLPalm Beach67 min
May 6, 6:32 PM EDTSevere Thunderstorm WarningMFLPalm Beach58 min
May 6, 6:41 PM EDTSpecial Marine WarningMFL94 min
May 6, 7:06 PM EDTSpecial Marine WarningMFL84 min
May 6, 7:10 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
May 6, 7:10 PM EDTSpecial Weather StatementMFLMartin50 min
May 6, 7:28 PM EDTSpecial Weather StatementMFLPalm Beach77 min
May 6, 7:34 PM EDTAreal Flood AdvisoryMFLMiami-Dade116 min
May 6, 7:41 PM EDTSpecial Marine WarningMFL2 hr
May 6, 7:43 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
May 6, 7:52 PM EDTSevere Thunderstorm WarningMFLMiami-Dade21 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.